Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 1, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jan 15, 1995, 10:36 PM EST for Huntingdon County, Pennsylvania. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 1995, 10:36 PM EST (03:36 UTC)
- Expired
- Jan 16, 1995, 2:45 AM EST
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Huntingdon County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 160348 FFWCTP PAC061-160745- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1036 PM EST SUN JAN 15 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 245 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...HUNTINGTON COUNTY AT 1035 PM...HUNTINGDON COUNTY EMA OFFICIALS REPORTED SEVERAL ROAD CLOSURES DUE TO FLOODING. COVERED BRIDGE ROAD AND INGERT SCHOOL HOUSE ROAD IN CRUMBWELL TOWNSHIP WERE CLOSED DUE TO FLOODING ON THE BLACK LOG CREEK. ALSO... MCLURE ROAD AND AUGHWICK MILLS ROAD IN SHIRLEY TOWNSHIP WERE CLOSED DUE TO FLOODING ALONG AUGHWICK CREEK. AT 1000 PM...THE RIVER GAGE AT SHIRLEYSBURG WAS 8.6 FEET AND WAS STILL RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED Q`UICKLY. MOVE TO HIGHER GROUND. JUNG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 15, 8:49 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 15, 8:49 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 PM EST SUN JAN 15 1995 SORRY ABOUT THE TARDINESS OF THE AFD...KIND OF CAUGHT UP IN HYDRO STUFF AND TRYING TO KEEP MY HEAD ABOVE WATER (NO PUN INTENDED). IT LOOKS LIKE PREVIOUS TALKS/ADMS FROM THE FORECAST OFFICES INDICATE OUR THINKING IS PRETTY MUCH IN LINE AND THERE'S NOT MUCH FOR ME TO ADD. CURRENT RADAR KIND OF SPELLS IT ALL FOR THE OVERNIGHT FORECAST UPDATE. DRY AIR WORKED IN QUICKLY THIS EVENING AND BROUGHT THE STEADY RAINS TO AN END. FLOOD WATCHES HAVE BEEN DROPPED FOR WESTERN PA AND I ASSUME ALL IS STILL ON TRACK TO DROP THE EASTERN CTP ZONE WATCHES FOR THE NEXT ZONE UPDATE. PREFER TO KEEP A FEW SHOWERS OR DRIZZLE IN THE ZONES...OTHERWISE DROP ALL THE STEADY RAIN WORDING. WILL KEEP IT SHORT SINCE I'M LATE ALREADY. LAKE SNOW OUTLOOK... SUN MID TO MON 7 AM...N MON 7 AM TO MON 7 PM...N MON 7 PM TO TUE 7 AM...N JUNG
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.